Originally Posted by Jusula
I've tried Cymbalta, Lexapro, Paxil and Zoloft. All made me much more anxious and in the case of Cymbalta and Zoloft, unbearable other side effects. Sad thing is several years before meno, I took Lexapro just fine for depression. I've also tried bio-identical HRT, which helped at first but the estrogen component caused increasing anxiety while the progesterone ended up causing more depression, even at very low doses. I've been using Ativan to control the anxiety and to sleep. Current MD has me trying gabapentin just this week, and wants to add Wellbutrin which is not an SSRI but can increase anxiety. This trial and error stuff takes its toll. I think it would help to know I am not the only one whose come up against this. Have to say I envy those who are able to try one thing and have it work.
I just read your post and I felt as if I was the one that actually wrote it. I have been down the EXACT same path as you are going on right now. I can tell you that what has helped me out tremendously are two things: They added testosterone and 1mg of Klonopin at night. And after three days, poof.....I was back to normal. It was such a relief for me. I don't know if you will have the same experience as I did but it may be worth a try to have a heart to heart conversation with your doctor.
I use Androgel 1% (I use the size of a lima bean and I apply it on the backs of the bends of my knees....everyday). I use the combipatch 50/250 and replace it every three days. I use 10mcg of Vagifem inserted into the vagina everyday and 1mg of klonopin every night.
The klonopin will help you get much needed rest and take away that anxiety feeling and fluttering with the rapid heart beat. Now the klonopin does not last as long as Xanax, however, I found that Xanax made me sick to my tummy.
I want to wish you the very best that life has to offer. I am here for you if you need a friend. I am struggling with this thing called Menopause and I wish it would just go away. Personally, I have decided to change it's name to "MEGAPAUSE"...because the symptoms are so overwhelming and relief is so hard to come by.